Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sadj

Just started regimen but...

I just started the regiment on Sunday, after trying out all kinds of products from Proactiv to Clerasil products to stuff my dermatologist prescribed. The first couple of days were fine, had no dryness, no pain, nothing. As of yesterday, my skin has been really itchy on my forehead. Today, i just applied the regiment and my face started to burn really bad after i applied the moisturizer. I dont htink this is normal? Any tips?

Share this post


Link to post
Share on other sites

I just started the regiment on Sunday, after trying out all kinds of products from Proactiv to Clerasil products to stuff my dermatologist prescribed. The first couple of days were fine, had no dryness, no pain, nothing. As of yesterday, my skin has been really itchy on my forehead. Today, i just applied the regiment and my face started to burn really bad after i applied the moisturizer. I dont htink this is normal? Any tips?

Share this post


Link to post
Share on other sites

The moisturizer should sting for the first month or so. Did you start with the pea sized amount of treatment? Make sure you do until your skin adusts. You will be eventually be using more benzoyl peroxide then you probably ever have, so its more important for the first few weeks to let your skin get adusted. Its worth it! Trust me!

Also for a tip to reduce stinging:

Wait longer after applying the BP

And if you can, get some jojoba oil. I got some from a local trader joes.

If you use say six drops of that and a little less moisturizer hopefully it'll have the same moisturizing effect but with less sting if its really that bad

Otherwise I say do your best to deal with it

If you don't it'll sting for longer, whereas if you put up with it eventually it goes away

I avoided moisturizing at night so it still stings sometimes

But don't skip moisturizing, especially once you're on the full amount of BP

I guess some people can but it makes my skin flake BAAAAAAD

Edited by TTPW4227

Share this post


Link to post
Share on other sites

I had the same problem and had to play around with moisturizers until I found one that didn't sting. I also would add a lot of jojoba oil to a little bit of moisturizer until my face calmed down and then gradually added more moisturizer and less jojoba oil.

It takes time for you skin to adjust (at least for me) and time to find out the right moisturizer, amount, etc to be successful.

Good luck

Share this post


Link to post
Share on other sites

For the past year or so ive been using a BP wash that was 5.5%, which never gave me a problem. I'm using about a dime sized amount of the BP now and a dime sized amount of moisturizer. Today i waited about 10-15 minutes after the BP to applying the moisturizer. I figured after using so many different products daily over the past 2 years, most of which had BP, my skin would have been used to the BP and moisturizer by now.

Share this post


Link to post
Share on other sites

From the FAQs:

Q: My skin is itchy after I apply the benzoyl peroxide. Is that normal?

A: Yes, a little itchiness is normal, especially in the first few weeks.

Share this post


Link to post
Share on other sites

I'm trying to stick to it... but the burning and redness is too much to bear with. I have a feeling i just wasted my money on something that isn't right for my skin.

Share this post


Link to post
Share on other sites
I'm trying to stick to it... but the burning and redness is too much to bear with. I have a feeling i just wasted my money on something that isn't right for my skin.

ouch. You must have it pretty bad. It was on and off for me. I still wonder how much BP you started out with?

Sounds like you have real sensitive skin.

Something to try might be not using the BP but at least using the cleanser and possibly moisturizer for a while. The results won't be as dramatic but they won't be invisible either hopefully. Get some Jojoba oil with the moisturizer and your face might start producing less comogenic oils :D. Least that way it wasn't a COMPLETE waste of money. Try researching for a less harsh treatment product once you're ready to ditch the BP :)

Edited by TTPW4227

Share this post


Link to post
Share on other sites

Ive used BP products before and never had a problem. After i apply it, my skin just gets really dry and flaky. So i apply the moisturizer and thats when my skin turns red and starts burning. So im sure its the moisturizer thats causing it. Maybe if anyone knows a good moisturizer that will not cause burning and redness that would be helpful.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×